Delayed False Elevation of Circulating Tacrolimus Concentrations after Cord Blood Transplantation in a Patient with Myelodysplastic Syndrome

Kiyohito Hayashi, Taizo Tasaka, Tadashi Hirose, Satoko Furukawa, Katsunori Kohguchi, Yoshiko Matsuhashi, Hideho Wada, Kaoru Tohyama, Takashi Sugihara
2014 Internal medicine (Tokyo. 1992)  
We herein describe the case of a 60-year-old man with a history of Behçet's disease and myelodysplastic syndrome who received cord blood transplantation (CBT). The patient was given anti-thymocyte globulin conditioning and tacrolimus to prevent graft-versus-host disease. Two months after CBT, his blood Tac concentration measured by an antibody-conjugated magnetic immunoassay (ACMIA) was found to have increased >4-fold, even after the Tac treatment was stopped. This false response was caused by
more » ... onse was caused by the interference of endogenous heterophilic antibodies with ACMIA. Therefore, physicians must be aware of possible false ACMIA results for patients with a history of autoimmune disease and/or treated by xenogeneic antibody therapy.
doi:10.2169/internalmedicine.53.2170 pmid:25400189 fatcat:foihmh7cm5ccthfhwdijhvt7ya